MAUDE Adverse Event Report: BAUSCH + LOMB 25 GA BI-BLADE VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25 GA BI-BLADE VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number SE5625B
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in the united kingdom reported a faulty cutter during procedure.Additional information confirmed the cutter continued to aspirate while the fault occurred.There was no medical intervention required, no impact or injury to the patient.
 
Additional Manufacturer Narrative
The device was requested but has not yet been returned.Manufacturing and sterilization records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
The device has been returned, but not evaluated yet.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.This investigation is ongoing.
 
Additional Manufacturer Narrative
Evaluation completed.Two 25ga bi-blade vit cutters were returned loose in a plastic bag.Cutter lot x2127, se5625b, is handwritten on the returned label.The tip protectors were not returned.Visual inspection found both of the cutters dirty with particulates and dried solutions all over and fluid in the tubing.Most of the tubing on one cutter had been cut off and was not returned.There was approximately 1.5 inches of tubing remaining attached to the back of the cutter.There was tape around the needle on this same cutter.The needle was bent.The second cutter needle was also bent.A functional test was performed using a stellaris elite system.The cutter did not cut.The inner needle was binding up and preventing cutting.It should be noted that a bent needle could contribute to poor cutting performance due to friction between the inner and out needle assemblies.Due to the returned condition, and evidence of use, the cause of the bent needles cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
25 GA BI-BLADE VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree ct. industrial blvd.
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree ct. industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key17194267
Report Number0001920664-2023-70062
Device Sequence Number5680458
Product Code HQC
UDI-Device Identifier00757770059737
UDI-Public(01)00757770059737(17)231205(10)X2127
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model NumberSE5625B
Device Lot NumberX2127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date08/03/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown